Alert archive / Colorado / Special Weather Statements in 2014
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 1, 2014, 7:13 PM MDT for Saguache County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2014, 7:13 PM MDT (01:13 UTC)
- Expired
- Jul 1, 2014, 7:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
County Saguache County, CO
The radar
The Pueblo radar (KPUX), 160 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.2 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4500 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
308 WWUS85 KPUB 020113 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 713 PM MDT TUE JUL 1 2014 COZ069-072-073-020145- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- 713 PM MDT TUE JUL 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAGUACHE COUNTY UNTIL 745 PM MDT... AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MOFFAT...OR 36 MILES NORTH OF ALAMOSA... MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRESTONE...MOFFAT AND GREAT SAND DUNES. LAT...LON 3795 10609 3810 10578 3784 10551 3776 10591 TIME...MOT...LOC 0113Z 327DEG 20KT 3799 10583 $$ HODANISH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:32 PM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 1, 3:32 PM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 332 PM MDT TUE JUL 1 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 310 PM MDT TUE JUL 1 2014 A COUPLE OF SHORTWAVES EVIDENT IN WV LOOPS DROPPING THROUGH NORTHWEST FLOW ALOFT. ONE MOVING THROUGH NE CO ATTM...AND SECOND DROPPING INTO NRN WY. WHILE THE FORMER GLANCES THROUGH EASTERN CO EARLY THIS AFTERNOON...THE LATTER COMES THROUGH OVERNIGHT. MEANWHILE...SOUTHEAST LOW LEVEL FLOW CONTINUES ACROSS THE PLAINS. DEW POINTS HAVE BEEN DROPPING INTO THE LOWER 40S ACROSS THE FAR EASTERN PLAINS WHILE DEW POINTS HAVE BEEN POOLING IN THE MID TO UPPER 40S ACROSS THE LOWER EASTERN SLOPES OF THE SOUTHEAST MTS AND ADJACENT VALLEYS. EVEN THE SAN LUIS VALLEY HAS SEEN SOME GOOD MOISTURE RETURN FROM LAST NIGHT WITH DEW POINTS STILL IN THE LOWER TO MID 40S. FORCING FROM THIS AFTERNOON/S SHORTWAVE APPEARS TO BE PASSING THROUGH TOO EARLY IN THE DAY AND TOO FAR EAST TO HAVE MUCH AFFECT ON AFTERNOON CONVECTION. SUBSIDENCE AND A STRONG CAP APPEAR TO BE HINDERING THUNDERSTORM DEVELOPMENT. HOWEVER WITH ADDITIONAL DAY TIME HEATING...STILL EXPECT A ROUND OF SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE MOUNTAINS AND MOVE OFF INTO THE ADJACENT PLAINS. GIVEN THE CIN ACROSS THE SOUTHEAST PLAINS...THINK ACTIVITY WILL BE CONFINED TO LOCATIONS IN AND NEAR THE MOUNTAINS...AND WEAKEN AS IT MOVES OFF INTO THE PLAINS. WHILE DEW POINTS ACROSS THE WESTERN MTS AND SAN LUIS VALLEY ARE PROGGED BY HI RES MODELS TO DROP INTO THE 30S BY LATE AFTERNOON...IF DEW POINTS CAN STAY IN THE UPPER 40S IN AND NEAR THE SOUTHEAST MOUNTAINS...WE COULD SEE CAPE VALUES APPROACH 1000 J/KG. WITH SHEAR VALUES RUNNING AROUND 30-40 KTS...IT IS STILL POSSIBLE FOR ONE OR TWO STRONG TO NEAR SEVERE THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND EVENING...ESPECIALLY IN AND NEAR THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND SOUTHERN I-25 CORRIDOR. MARGINAL HAIL TO NEAR 1 INCH IN DIAMETER AND WIND GUSTS TO 50 MPH WILL BE THE PRIMARY THREATS. WILL ALSO HAVE TO WATCH THE BURN SCARS CLOSELY...ESPECIALLY EAST PEAK...AS LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...BUT FLOW ALOFT SHOULD HELP KEEP THUNDERSTORMS MOVING WHICH SHOULD LIMIT RAINFALL AMOUNTS SOME. SECOND SHORTWAVE MOVES THROUGH OVERNIGHT AND MODELS GEN UP MORE SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS AS THIS FEATURE ROLLS THROUGH. NICE ISENTROPIC UPGLIDE PATTERN SHOWS UP ON THE 310K SFC BETWEEN 06Z AND 12Z...SO PLAN TO KEEP AT LEAST SOME ISOLATED POPS ACROSS THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS AND PLAINS THROUGH EARLY MORNING. AFTER ANOTHER ROUND OF STRATUS ACROSS THE PLAINS ON WEDNESDAY MORNING...CLOUDS WILL BREAK BY AFTERNOON AND SCATTERED AFTERNOON THUNDERSTORMS WILL REDEVELOP ACROSS THE MOUNTAINS. A LITTLE BETTER MOISTURE WILL BE OVER THE REGION...EVEN ACROSS THE SAN LUIS VALLEY AND WESTERN MOUNTAINS. CAPES COULD BE RUNNING UP TO 1000-1500 J/KG. ALTHOUGH DEEP LAYER SHEARS ARE WEAKER...CAN'T RULE OUT THE POTENTIAL FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS ACROSS THE MOUNTAINS WHERE HAIL TO AROUND 1 INCH IN DIAMETER AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THE INITIAL STRONGER UPDRAFTS. WITH NOT MUCH SHEAR...STORM MODE SHOULD BE MULTICELL WITH SEVERE POTENTIAL MORE PULSE IN NATURE. WILL HAVE TO WATCH THE BURN SCARS CLOSELY ON WEDNESDAY AS LOCALLY HEAVY RAINFALL WILL BE A THREAT AND STORM MOTIONS WILL BE SLOWER. -KT .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 310 PM MDT TUE JUL 1 2014 ...HEAT RETURNS FOR THE HOLIDAY WEEKEND... NO BIG CHANGES FOR THE EXTENDED. LOOKS LIKE A FAIRLY TYPICAL PATTERN FOR EARLY JULY...WITH HIGH PRESSURE CENTERED OVER THE 4 CORNERS REGION FOR THE BULK OF THE EXTENDED PERIOD. THIS WILL KEEP A WEAK MONSOONAL FLOW OF MOISTURE OVER OUR AREA...LEADING TO A TYPICAL DIURNAL PATTERN OF SHOWERS AND STORMS EACH AFTERNOON AND EVENING. THERE COULD BE SOME LOCALLY HEAVY RAINFALL ASSOCIATED WITH THE STRONGER STORMS...SO WILL HAVE TO KEEP A CLOSE EYE ON THE BURN SCARS EACH DAY SO LONG AS THIS PATTERN PERSISTS. PWATS DO NOT LOOK OVERLY IMPRESSIVE AS MOST OF THE SUBTROPICAL MOISTURE WILL BE SHUNTED TO THE SOUTH. THE SOUTHERN MOUNTAINS WILL SEE THE BEST CHANCE OF SIGNIFICANT PRECIP...AND WILL ALSO SEE THE BEST CHANCES OF CONVECTION LINGERING INTO THE OVERNIGHT PERIODS. WEAK PV ANOMALIES DRIFTING THROUGH THE RIDGE WILL ENHANCE EVENING AND NOCTURNAL CONVECTION CHANCES A BIT...ESPECIALLY WED NIGHT AND FRI NIGHT. WITH RISING HEIGHTS OVER THE WEEKEND...EXPECT TEMPS TO SOAR INTO THE MID TO UPPER 90S BY THE LATTER PART OF THE HOLIDAY WEEKEND. GFS MOS EVEN HAS KPUB HITTING 100 PLUS DEGREES AGAIN FOR THE FRI-SUN PERIOD...BUT BELIEVE IT IS LIKELY OVERDONE...AND HAVE STAYED CLOSER TO EC MOS WHICH IS IN THE MID 90S FOR KPUB. SUMMER IS DEFINITELY HERE. ROSE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 310 PM MDT TUE JUL 1 2014 VFR CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AT THE TAF SITES WITH ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE MOUNTAINS AND SPREADING OFF INTO THE ADJACENT VALLEYS AND PLAINS THROUGH THE EVENING. KALS HAS THE BEST CHANCE OF SEEING -TSRA AT THE TERMINAL WITH MVFR CIGS AND ERRATIC GUSTY WINDS POSSIBLE. AS STORMS MOVE EAST OF THE SOUTHEAST MOUNTAINS...THEY SHOULD DIMINISH IN STRENGTH AS THEY APPROACH THE KCOS AND KPUB TERMINALS. VFR TO MVFR STRATUS WILL REDEVELOP AFTER 06Z ACROSS THE PLAINS AFFECTING THE KCOS AND KPUB TAF SITES. A WAVE OF ISOLATED TO SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS WILL SPREAD ACROSS THE PLAINS OVERNIGHT AND COULD AFFECT THE KCOS AND KPUB TERMINALS BETWEEN 06Z AND 13Z. THESE SHOULD BE FAIRLY ISOLATED IN COVERAGE SO WILL KEEP VCSH MENTION IN TAFS. STRATUS WILL BREAK BY LATE MORNING FOR KCOS AND KPUB WITH THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS AND MOVING OFF INTO THE ADJACENT VALLEYS AND PLAINS. THUNDERSTORM COVERAGE SHOULD BE GREATER ON WEDNESDAY WITH THUNDERSTORMS MORE LIKELY TO AFFECT THE TERMINALS DURING THE AFTERNOON. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...ROSE AVIATION...KT
Hazardous weather outlook, Jul 1, 5:02 PM MDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 502 PM MDT TUE JUL 1 2014 COZ058>089-093>099-022315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 502 PM MDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT LATEST SHORT RANGE GUIDANCE LATE THIS AFTERNOON INDICATES A FEW THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE SOUTHERN MOUNTAINS EARLY THIS EVENING AND MOVE OVER THE PLAINS THIS LATER THIS EVENING AND INTO TONIGHT. THIS ACTIVITY MAY LAST INTO THE EARLY MORNING HOURS. THE PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. HAIL UP TO THE SIZE OF NICKELS MAY BE POSSIBLE WITH THE STRONGER STORMS ALONG WITH WINDS TO 50 MPH. IT IS POSSIBLE THAT A STORM COULD PRODUCE HAIL UP TO THE SIZE OF QUARTERS ON THE PLAINS THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DAILY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD...PRIMARILY OVER THE MOUNTAINS...BUT ALSO OUT ONTO THE PLAINS AT TIMES. THE JET STREAM WILL BE WELL TO THE NORTH OF THE AREA THROUGH THE PERIOD. CONSEQUENTLY...THE THREAT FOR SEVERE WEATHER WILL GENERALLY BE LOW. THE MAIN CONCERNS WILL LIKELY BE HEAVY RAIN AND LIGHTNING...ALTHOUGH A FEW STORMS...ON A FEW DAYS...COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. AREA BURN SCARS WILL NEED TO BE MONITORED CLOSELY IN THE COMING DAYS...DUE TO THE INCREASED POTENTIAL FOR SLOW MOVING STORMS...PRODUCING LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THE MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE PLAINS...ESPECIALLY SOUTH OF HIGHWAY 50...THIS EVENING AND TONIGHT. HODANISH
In the hours before
Special weather statement, Jul 1, 6:54 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
654 PM MDT TUE JUL 1 2014
COZ070-071-020130-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
SOUTHERN SAN LUIS VALLEY CO-
654 PM MDT TUE JUL 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONEJOS...SOUTHWESTERN
COSTILLA AND SOUTH CENTRAL ALAMOSA COUNTIES UNTIL 730 PM MDT...
AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MANASSA...OR 20 MILES SOUTH OF ALAMOSA...
MOVING SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANASSA...SANFORD AND MESITA.
LAT...LON 3700 10588 3718 10596 3743 10589 3745 10588
3712 10553 3709 10556 3699 10572 3699 10587
TIME...MOT...LOC 0053Z 323DEG 22KT 3717 10587
HODANISHSpecial weather statement, Jul 1, 7:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 713 PM MDT TUE JUL 1 2014 COZ069-072-073-020145- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- 713 PM MDT TUE JUL 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAGUACHE COUNTY UNTIL 745 PM MDT... AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MOFFAT...OR 36 MILES NORTH OF ALAMOSA... MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRESTONE...MOFFAT AND GREAT SAND DUNES. LAT...LON 3795 10609 3810 10578 3784 10551 3776 10591 TIME...MOT...LOC 0113Z 327DEG 20KT 3799 10583 HODANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:54 PM MDT | Special Weather Statement | PUB | Costilla | 36 min |
| Jul 1, 7:34 PM MDT | Special Weather Statement | PUB | Costilla | 26 min |
| Jul 1, 8:07 PM MDT | Special Weather Statement | PUB | Huerfano | 23 min |
| Jul 1, 8:36 PM MDT | Special Weather Statement | PUB | Huerfano | 24 min |
| Jul 1, 8:49 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 56 min |
| Jul 1, 9:30 PM MDT | Special Weather Statement | PUB | Huerfano | 30 min |
| Jul 1, 10:03 PM MDT | Special Weather Statement | PUB | Huerfano | 27 min |
| Jul 1, 10:54 PM MDT | Special Weather Statement | PUB | Otero | 36 min |
| Jul 2, 3:20 PM MDT | Special Weather Statement | PUB | Rio Grande | 25 min |
| Jul 2, 4:56 PM MDT | Special Weather Statement | PUB | Fremont | 34 min |
Nearby
Special Weather Statements in Colorado, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.